MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2700
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient with a 25mm 2700 aortic valve implanted in pulmonary position seven (7) years, underwent valve-in-valve procedure due to pulmonary stenosis.Patient presented with shortness of breath.Tpvr was performed with a 26mm 9600tfx transcatheter valve.Patient was stable at at the end of the procedure.This is 17-year-old male patient.
 
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Based on the information available, the device was intentionally used outside the way it was designed and intended.The performance, safety, efficacy, longevity, and durability of rings and bioprosthetic valves have not been determined when the product is used outside the scope of its intended use and/or its studied population.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.The most likely cause is patient factors, including implant position, history of congenital heart disease and patient's age at time of implant.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key19756953
Report Number2015691-2024-05382
Device Sequence Number9145419
Product Code DYE
UDI-Device Identifier00690103021615
UDI-Public(01)00690103021615(17)200307
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/02/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age17 YR
Patient SexMale